Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 10, NWS Corpus Christi, TX

January 28, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jan 28, 2021, 2:03 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2021, 2:03 AM CST (08:03 UTC)
Expired
Jan 28, 2021, 12:00 PM CST
In force
10 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

192 
WHUS74 KCRP 280803
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
203 AM CST Thu Jan 28 2021

GMZ270-275-281615-
/O.NEW.KCRP.SC.Y.0010.210128T0803Z-210128T1800Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
203 AM CST Thu Jan 28 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North to northeast winds around 20 knots with gusts to 25
  knots. Seas 5 to 6 feet. 

* WHERE...Waters from Baffin Bay to Port Aransas to Matagorda 
  Ship Channel from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BF
1 follow-up statement
879 
WHUS74 KCRP 281756
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
Issued by National Weather Service Austin/San Antonio TX
1156 AM CST Thu Jan 28 2021

GMZ270-275-281900-
/O.EXP.KCRP.SC.Y.0010.000000T0000Z-210128T1800Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1156 AM CST Thu Jan 28 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

Winds have fallen blow 20 knots, but with 10-20 knot winds
remaining today, small crafts should still exercise caution.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 10:58 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 27, 10:58 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1058 PM CST Wed Jan 27 2021

.AVIATION...

VFR conditions persist across the area with a BKN deck of high
level cirrus clouds. This will hold through the night and much of
Thursday morning. By afternoon lower clouds will begin to develop.
late in this period, expect low clouds for CRP/ALI sites, but for
now will keep it SCT though there is some indication MVFR CIGS
could be developing around the end of the period. Light northerly
winds shift east through the period.

&&

.PREV DISCUSSION... /Issued 346 PM CST Wed Jan 27 2021/

SHORT TERM (Tonight through Thursday Night)...

With the cold front pushing offshore this morning, high pressure
will begin to settle in across the region with an upper level ridge
building up to the 250 mb level through tomorrow night. Winds are
expected to remain moderate this afternoon and begin to taper off
this evening into tonight subsiding to weaker levels. With subsidence
and much drier air behind the front, cloud cover is expected to
remain to a minimum with partly cloudy skies expected through
tomorrow night.

With cold air advection tonight and mostly clear to partly cloudy
skies, temperatures are expected to drop into the lower to mid 40s
tonight before warming into the upper 50s to mid 60s tomorrow. With
slightly more clouds tomorrow night, low temperatures aren't
expected to drop as much with lows in the mid to upper 40s inland
and the mid to upper 50s near the coast.

LONG TERM (Friday through Wednesday)...

Ridging aloft on Friday will begin to shift eastward as an upper low
swings east across the southwestern U.S. toward the TX Panhandle.
This will lead to deepening surface low pressure across north TX and
strengthening onshore winds across S TX. The onshore winds will
usher limited low level moisture into S TX along with slightly
warmer temps through the day Friday and Friday night. Could see
patchy fog Friday night, but winds will be elevated through the
night and should limit fog development.

Highs on Saturday will be much warmer ahead of a cold front. Models
prog the cold front to move into the northwest CWA early Sat
afternoon and reaching the coastline by early evening. Moisture will
remain too limited along with a strong cap for any precip to
develop. Drier and cooler conditions filter into S TX behind the
cold front Saturday night through Sunday. High pressure and CAA will
continue to build into the area Sunday with much cooler temps Sunday
night and Monday. Onshore flow returns late in the day Monday, which
will begin to bring back the moisture and warmer temps through
middle of next week.

MARINE...

With high pressure settling in behind the cold front, winds are
expected to gradually decrease this afternoon and evening to more
moderate levels by tomorrow morning, and eventually become weak
shifting to the east by tomorrow night. Seas are expected to range
between 4 to 6 feet tonight and tomorrow before subsiding to 3 to 5
feet by tomorrow night. Onshore flow will strengthen through the
day Friday and Friday night with advisory conditions developing
late Friday night into Saturday morning. Wind speeds will decrease
late Saturday, as a cold front approaches the coast. Weak to
moderate offshore flow expected by early Sunday morning after
frontal passage, and will increase to moderate levels Sunday
night. A weak to moderate northeast to east flow will develop
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    44  61  51  70  60  /   0   0   0   0   0
Victoria          39  62  43  69  57  /   0   0   0   0   0
Laredo            45  65  48  72  59  /   0   0   0   0   0
Alice             42  64  48  72  58  /   0   0   0  10   0
Rockport          44  58  52  69  59  /   0   0   0   0   0
Cotulla           42  63  45  71  58  /   0   0   0   0   0
Kingsville        43  64  50  72  59  /   0   0   0   0   0
Navy Corpus       48  59  55  68  62  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PH/83...AVIATION
Hazardous weather outlook, Jan 27, 5:59 AM CST, 20 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
559 AM CST Wed Jan 27 2021

TXZ229>234-239>247-342>347-442-443-447-281200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
559 AM CST Wed Jan 27 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-281200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
559 AM CST Wed Jan 27 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory in effect for the bays and coastal waters
through this afternoon. A few gusts to near gale will be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Small Craft Advisory conditions may occur Friday night through
Saturday morning over the Offshore Coastal Waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.